MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. ELLIPSE VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

ST. JUDE MEDICAL, INC. ELLIPSE VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number CD1275-36Q
Medical Device Problem Code Inappropriate or Unexpected Reset (2959)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
Prior to procedure, it was reported that the device was found to be in back up mode (bvvi).The device was never used and no patient was involved.
 
Additional Manufacturer Narrative
Upon receipt, the device was interrogated on a programmer and normal communication was established.The programmer printouts were obtained, and a device image was also obtained.Review of the programmer printouts and device image confirmed that the device was in backup mode and the reason for the reset was due to a watchdog error.Device functional testing was performed, and the impedance, sensing, pacing output, high voltage (hv) output, and patient notifier were all tested, and no anomalies were noted.The reset was unable to be reproduced in the lab and the root cause of the reset remains undetermined.The reported event of backup mode was confirmed.

Brand Name
ELLIPSE VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
645 almanor avenue
sunnyvale CA 94085
MDR Report Key7878620
Report Number2938836-2018-10621
Device Sequence Number11275138
Product Code NVZ
UDI-Device Identifier05414734506038
UDI-Public05414734506038
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberCD1275-36Q
Device Lot NumberS000056011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1